Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 93, NWS St. Louis, MO

March 25, 2020Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 25, 2020, 9:57 AM CDT for Crawford County, Washington County, Missouri. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Mar 25, 2020, 9:57 AM CDT (14:57 UTC)
Expired
Mar 26, 2020, 9:48 AM CDT
In force
24 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 13.66 ft at Mar 25, 2020, 4:00 PM CDT.

actionminormoderate510152003/2503/2603/27
Action stage
9 ft
Minor stage
11 ft
Moderate stage
20 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

486 
WGUS43 KLSX 251457
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
957 AM CDT Wed Mar 25 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri...
 

  Meramec River near 
  
      Sullivan

  
River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-221-262057-
/O.NEW.KLSX.FL.W.0093.200325T1457Z-200328T0936Z/
/SLLM7.1.ER.200325T0758Z.200326T0000Z.200327T0336Z.NO/
957 AM CDT Wed Mar 25 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Meramec River near Sullivan
* Until Thursday night.
* At 9:30 AM Wednesday the stage was 12.7 feet.
* Flood stage is 11.0 feet.
* The river is forecast to crest near 13.6 feet this evening. 
* Impact:  At 13.5 feet...Cave Road begins flooding at Onondaga Cave 
  State Park near this height.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/26  03/27  03/28  03/29  03/30

Meramec River
  Sullivan        11.0   12.71      13.3    9.7    7.5    6.4    5.6


&&


LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082                       



$$
2 follow-up statements
069 
WGUS83 KLSX 260249
FLSLSX
Flood Statement
National Weather Service St Louis MO
949 PM CDT Wed Mar 25 2020

...The flood warning continues for the following rivers in 
Missouri...

 
  Meramec River... 
  
		near Sullivan

		near Arnold

		
River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-221-270249-
/O.EXT.KLSX.FL.W.0093.000000T0000Z-200328T0400Z/
/SLLM7.1.ER.200325T0758Z.200325T2115Z.200326T2200Z.NO/
949 PM CDT Wed Mar 25 2020

The Flood Warning continues for
  the Meramec River near Sullivan
* until Friday evening.
* At  9:30 PM Wednesday the stage was 13.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  tomorrow afternoon.
* Impact:  At 13.5 feet...Cave Road begins flooding at Onondaga Cave 
  State Park near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/26  03/27  03/28  03/29  03/30

Meramec River
  Sullivan        11.0   13.40      12.6    9.1    7.4    6.3    5.6


&&


LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082                       



$$

MOC099-189-270249-
/O.CON.KLSX.FL.W.0070.000000T0000Z-000000T0000Z/
/ARNM7.1.ER.200320T0622Z.200322T2000Z.000000T0000Z.NO/
949 PM CDT Wed Mar 25 2020

The Flood Warning continues for
  the Meramec River near Arnold
* until further notice.
* At  9:30 PM Wednesday the stage was 27.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 27.9 feet by 
  Friday morning. Additional rises may be possible thereafter.
* Impact:  At 27.0 feet...Meramec Bottom Road between Wells Road and 
  Kerth Road begins flooding near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/26  03/27  03/28  03/29  03/30

Meramec River
  Arnold          24.0   27.81      27.7   27.9   27.5   26.2   25.2


&&


LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
     3845 9043                        



$$
033 
WGUS83 KLSX 261448
FLSLSX
Flood Statement
National Weather Service St Louis MO
948 AM CDT Thu Mar 26 2020

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Meramec River near Sullivan

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-221-261518-
/O.CAN.KLSX.FL.W.0093.000000T0000Z-200328T0400Z/
/SLLM7.1.ER.200325T0758Z.200325T2115Z.200326T1213Z.NO/
948 AM CDT Thu Mar 26 2020

The Flood Warning is cancelled for
  the Meramec River near Sullivan.
* At  9:30 AM Thursday the stage was 10.3 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at  7:13 AM Thursday.
* The river will continue falling to 7.5 feet by tomorrow morning.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/27  03/28  03/29  03/30  03/31

Meramec River
  Sullivan        11.0   10.29       7.5    6.5    6.0    5.5    5.2


&&


LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 25, 6:23 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Mar 25, 6:23 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
623 AM CDT Wed Mar 25 2020

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 339 AM CDT Wed Mar 25 2020

Surface ridge will slowly move off to the east today with light and
variable winds becoming southerly once again. In the meantime, low
stratus and patchy fog will linger through the morning hours. Some
patchy dense fog has developed and is reducing visibilities to less
than a quarter of a mile at times over far eastern portions of
forecast area, so have issued a Dense Fog Advisory in this area
through 14z this morning. As surface ridge moves east, ceilings
will lift and scatter out. Temperatures will be hard to pin down,
depending on when the clouds move out. For now have highs in the
60s.

Weak cold front will begin to sink south into region this evening.
However, moisture will be limited, so will will just have an
increase in mid and high clouds tonight.

During the day on Thursday, front will continue to slowly sink south
across the forecast area, eventually stalling out. Several upper
level shortwaves will slide along the boundary through the next
several days. Will see some low chances of rain on Thursday, mainly
across northern portions of forecast area as column gradually
moistens. Otherwise, it will be rather warm with highs in the low
60s to mid 70s, depending on where the frontal boundary stalls out
at.

Byrd

.LONG TERM...  (Thursday Night through Tuesday)
Issued at 339 AM CDT Wed Mar 25 2020

Active period will continue with frontal boundary stalled out over
region. Thursday night still expect a MCS to develop over
southeastern KS and slide east along the boundary. Decent MU CAPES
combined with up to 55 kt of effective shear, evident on forecast
soundings, will make hail a possibility with any storms that
develop. However, confidence of any severe weather is low as MCS
moves into region and weakens during the day on Friday.

Then by Friday night, front will begin to push back north as a warm
front with most of the forecast area in the warm sector through
Saturday. During this period, models have differences in timing,
strength and placement of the upper level trof and associated
surface low as it lifts northward across the region. Expect several
rounds of activity Friday night through Saturday afternoon before
tapering off.

Temperatures through this period will depend on frontal location,
cloud cover and precipitation. For now have highs in the upper 50s
to upper 70s on Friday, then in the 70s everywhere on Saturday.

Beyond Saturday, dry and slightly cooler weather expected with highs
in the mid 50s to mid 60s Sunday through Tuesday.

Byrd

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 610 AM CDT Wed Mar 25 2020

Very low stratus has spread across the region, with COU and UIN
falling below airport minimums. Flight conditions will remain
quite poor for the next few hours until the stratus begins to
dissipate as daytime mixing picks up. Guidance in consensus
showing stratus clearing south to north, and I'm inclined to
believe that given the slightly better conditions found in SE MO.
I think just about everyone should get to VFR by 18z and we'll
finally have an extended period of VFR until cigs begin to come
back down ahead of our next chance for rain later this week.

SPECIFICS FOR KSTL: I think the St. Louis terminals will generally
remain above airport miniumus, but I can't rule out an occasional
drop over the next few hours. I'm not certain on the exact timing
of improvement later this morning, I'm fairly confident that
conditions will really begin to improve by late morning.

BSH

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     65  50  73  57 /   0   0  10  50
Quincy          62  48  63  47 /   0   5  30  60
Columbia        66  51  72  54 /   0   0   5  50
Jefferson City  68  51  75  55 /   0   5   5  40
Salem           62  49  71  58 /   0   0  10  50
Farmington      63  50  75  58 /   0   5   5  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 9 AM CDT this morning for Knox MO-Lewis
     MO-Marion MO-Shelby MO.

IL...Dense Fog Advisory until 9 AM CDT this morning for Adams IL-Bond
     IL-Brown IL-Clinton IL-Fayette IL-Greene IL-Macoupin IL-
     Marion IL-Montgomery IL-Pike IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Mar 25, 3:58 AM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
358 AM CDT Wed Mar 25 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
358 AM CDT Wed Mar 25 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance for thunderstorms late Thursday night through
Friday. A few strong to severe storms are possible with the main
threat being large hail.

Chance for thunderstorms continues Friday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:31 AM CDTDense Fog AdvisoryLSXKnox, Lewis, Marion, Shelby8 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.